Alert archive / Alabama / Tornado Warnings in 2015
Tornado Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 19, 2015, 9:52 AM CDT for Houston County, Alabama. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 9:52 AM CDT (14:52 UTC)
- Expired
- Apr 19, 2015, 10:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:54 AM CDT | TSTM WND DMG | Madrid, AL | TREES DOWN NEAR HIGHWAY 231 SOUTH NEAR THE STATE LINE. |
| Apr 19, 9:58 AM CDT | TSTM WND DMG | Cottonwood, AL | POSSIBLE TORNADO. DAMAGE FROM MADRID TO COTTONWOOD TO GORDON AREAS IN SOUTHERN HOUSTON COUNTY. 5 HOMES SIGNIFICANTLY DAMAGED...AND 20 TO 30 MORE WITH SOME ROOF DAMAGE. MANY TREES AND POWER LINES DOWN. |
| Apr 19, 10:02 AM CDT | TSTM WND DMG | 3 Ene Cottonwood, AL | TREES DOWN AT SOUTH ROCKY CREEK ROAD AND WOMACK ROAD |
| Apr 19, 10:07 AM CDT | TSTM WND DMG | 5 Se Ashford, AL | TREES BLOWN DOWN ALONG BODIFORD ROAD NEAR PANSEY ALABAMA. NEARBY STRUCTURE ALSO POSSIBLY DAMAGED. PHOTO POSTED TO WDHN-TV FACEBOOK PAGE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
186
WFUS52 KTAE 191452
TORTAE
ALC069-191515-
/O.NEW.KTAE.TO.W.0014.150419T1452Z-150419T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 1015 AM CDT
* AT 952 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR COTTONWOOD...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...DOTHAN...KINSEY...ASHFORD...COWARTS...WEBB...
COLUMBIA...REHOBETH...AVON...MADRID...GORDON...MEMPHIS...PLEASANT
PLAINS...CROSBY...ARDILLA...SMYRNA...GRANGEBURG...HODGESVILLE...
ENON AND SIGMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3131 8510 3129 8509 3128 8511 3120 8511
3117 8510 3115 8507 3112 8506 3111 8503
3107 8503 3104 8501 3100 8519 3100 8544
3107 8549 3108 8549 3131 8534
TIME...MOT...LOC 1452Z 239DEG 43KT 3104 8535
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 9:31 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 19, 9:31 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT SUN APR 19 2015
...HEAVY RAINFALL AND A SEVERE WEATHER THREAT TODAY...
.NEAR TERM [THROUGH TODAY]...
AN AREA OF RAIN AND THUNDERSTORMS IS MOVING FROM WEST TO EAST THIS
MORNING AND INTO THE AFTERNOON HOURS. SOME STORMS WILL BE SEVERE. A
TORNADO WATCH REMAINS IN EFFECT UNTIL 3 PM EDT. DAMAGING WINDS AND
TORNADOES ARE THE MAIN THREAT TODAY. THIS MORNING, A FEW TREES HAVE
BEEN REPORTED DOWN AND ONE TORNADO HAS BEEN CONFIRMED WITH DOPPLER
RADAR. ADDITIONALLY, WITH THE DEEP TROPICAL MOISTURE IN PLACE,
MODERATE TO HEAVY RAINFALL IS LIKELY. WIDESPREAD RAINFALL TOTALS ARE
EXPECTED TO BE AROUND 1-2", WITH THE POSSIBILITY OF ISOLATED AREAS
RECEIVING 3-6" OF RAIN, WHICH COULD CAUSE SOME FLASH FLOODING. THE
FLASH WATCH WATCH WILL CONTINUE THROUGH THIS EVENING FOR ALL BUT THE
VALDOSTA REGION AND THE EASTERN FLORIDA BIG BEND. POPS WILL BE NEAR
100% ALL ZONES TODAY.
&&
.PREV DISCUSSION [453 AM EDT]...
.SHORT TERM [TONIGHT THROUGH TUESDAY]...
OUR AREA SHOULD SEE A LULL IN CONVECTION TONIGHT WITH SUBSIDENCE
BEHIND A DEPARTING CONVECTIVE SYSTEM, AND LARGE SCALE 800-300MB
QG DIVERGENCE (ALSO IMPLYING SUBSIDENCE) BETWEEN 00 UTC AND 12
UTC. WE MAINTAINED A 15 PERCENT "SLIGHT CHANCE" OF SHOWERS AND
STORMS AS A FEW MODELS DO DEPICT SOME LIGHT QPF, BUT THAT MAY BE
GENEROUS. LOOKING AHEAD TO MONDAY, THE SYNOPTIC SURFACE COLD FRONT
ARRIVES AND THE FORCING APPEARS STRONGER ON THE 00Z SET OF MODEL
RUNS THAN IN PREVIOUS RUNS. THE NAM AND GFS BOTH INDICATE SOME QPF
DURING THE DAYTIME ON MONDAY AS WEAK-MODERATE QG CONVERGENCE
DEVELOPS IN THE LEFT EXIT REGION OF A 140KT UPPER LEVEL JET. IT
DOES APPEAR THAT CONVECTIVE ACTIVITY WOULD LIKELY BE ISOLATED TO
SCATTERED - MORE ISOLATED THAN TODAY. ANY CONVECTIVE DEVELOPMENT
WOULD BE ON THE CUSP OF A PLUME OF STEEP MID-LEVEL LAPSE RATES,
WHICH WOULD LIKELY CONTRIBUTE TO MODERATE INSTABILITY AHEAD OF THE
COLD FRONT. WHEN COMBINED WITH AROUND 50 KNOTS OF DEEP LAYER
SHEAR, A FEW SEVERE STORMS ARE WITHIN THE REALM OF POSSIBILITY.
LARGE HAIL WOULD BE A POTENTIAL HAZARD, ALONG WITH GUSTY WINDS.
RAIN CHANCES SHOULD THEN QUICKLY COME TO AN END MONDAY NIGHT AS
DRIER AIR ADVECTS IN BEHIND THE SURFACE COLD FRONT.
WITH MORE WIDELY SCATTERED CONVECTION ON MONDAY IN ADVANCE OF THE
COLD FRONT, A RELATIVELY WARM DAY IS EXPECTED WITH HIGHS POSSIBLY
PUSHING INTO THE MID 80S. LOWS BEHIND THE COLD FRONT WILL BE
COOLER, BUT STILL AROUND 5-10 DEGREES ABOVE NORMAL ON MONDAY
NIGHT, WITH HIGHS ON TUESDAY NEAR NORMAL (80 DEGREES).
.LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]...
HIGH PRESSURE ON WEDNESDAY, LEADING TO A DRY DAY OVERALL, WILL
QUICKLY ERODE WITH RAIN CHANCES RETURNING FROM THURSDAY INTO THE
WEEKEND. THE HIGHEST RAIN CHANCES HAVE BEEN PLACED ON SATURDAY,
WHERE THERE IS DECENT AGREEMENT FROM THE GFS AND ECMWF ON SOME
HIGHER QPF AMOUNTS WITH A WEAK LOW PRESSURE SYSTEM. HIGHS LOOK TO
BE SLIGHTLY ABOVE NORMAL (LOW-MID 80S), WITH LOWS CONTINUING TO BE
WELL ABOVE NORMAL (60S).
.AVIATION...
[THROUGH 12Z MONDAY] CEILINGS ARE EXPECTED TO LOWER INTO MVFR TO
IFR RANGE AT ALL TAF SITES BY DAYBREAK. A SQUALL LINE IS
EXPECTED TO AFFECT THE ECP-DHN CORRIDOR AROUND SUNRISE AND
PROGRESS EASTWARD THROUGH THE AFTERNOON. STORMS ARE EXPECTED TO
IMPACT ALL TERMINALS WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
.MARINE...
SOUTHERLY WINDS WILL INCREASE THIS MORNING, AND THERE IS DECENT
AGREEMENT AMONGST RAW MODEL GUIDANCE TO PUT WINDS IN THE 15-20
KNOT RANGE ACROSS MUCH OF THE COASTAL WATERS. A SCEC HEADLINE WAS
ADDED TO THE FORECAST, AND ONE COULD BE NEEDED INTO MONDAY. AS A
RESULT OF THE ONSHORE WINDS AND BUILDING SEAS, SURF HEIGHTS SHOULD
BE AROUND 3 FEET TODAY AND MONDAY. A HIGH RISK OF RIP CURRENTS WAS
POSTED FOR WALTON, BAY, AND GULF COUNTIES.
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED AT LEAST THROUGH THE MIDDLE
OF NEXT WEEK.
.HYDROLOGY...
RAINFALL THIS WEEK HAS RESULTED IN A RISE OF AREA RIVERS WITH MANY
REACHING ACTION OR BANK FULL STAGE. THE CHOCTAWHATCHEE RIVER IS
FORECAST TO REACH MINOR FLOOD STAGE AT CARYVILLE LATER TODAY AND
AT BRUCE ON MONDAY. WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY, AND ISOLATED TOTALS OF 3-6" POSSIBLE, OTHER RIVERS
MAY APPROACH MINOR FLOOD STAGE THIS WEEK AND FLASH FLOODING MAY BE
POSSIBLE WHERE THE HEAVIEST RAINFALL OCCURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 82 69 85 62 81 / 90 20 30 20 10
PANAMA CITY 79 73 79 64 76 / 100 20 20 10 10
DOTHAN 80 68 83 58 77 / 100 20 30 10 10
ALBANY 78 67 83 58 78 / 100 20 30 20 10
VALDOSTA 80 68 86 61 78 / 100 20 30 20 10
CROSS CITY 83 70 83 63 82 / 80 20 40 20 10
APALACHICOLA 79 73 81 66 77 / 100 20 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
CALHOUN-CENTRAL WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL
GULF-COASTAL WAKULLA-GADSDEN-HOLMES-INLAND BAY-INLAND
FRANKLIN-INLAND GULF-INLAND WAKULLA-JACKSON-LEON-LIBERTY-
NORTH WALTON-SOUTH WALTON-WASHINGTON.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR BAKER-BEN HILL-
CALHOUN-CLAY-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-IRWIN-
LEE-MILLER-MITCHELL-QUITMAN-RANDOLPH-SEMINOLE-TERRELL-
THOMAS-TIFT-TURNER-WORTH.
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...LAMERS
HYDROLOGY...WESTON/MOOREIn the hours before
Local storm report, Apr 19, 8:44 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND DMG 3 ENE ENTERPRISE 31.33N 85.81W
04/19/2015 COFFEE AL 911 CALL CENTER
TREE DOWN ON ANTLER DRIVE
0942 AM FLASH FLOOD ENTERPRISE 31.31N 85.85W
04/19/2015 COFFEE AL 911 CALL CENTER
6 TO 12 STREETS FLOODED IN ENTERPRISE
&&
DVDLocal storm report, Apr 19, 9:04 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND DMG 1 NE BRUCE 30.49N 85.95W
04/19/2015 WALTON FL PUBLIC
SOCIAL MEDIA PICTURE OF TREES DOWN ON HIGHWAY 81 JUST
NORTH OF HIGHWAY 20.
&&
DVDLocal storm report, Apr 19, 9:13 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG 1 NNE OZARK 31.47N 85.64W
04/19/2015 DALE AL 911 CALL CENTER
TREE DOWN ON MYRTLE ROAD.
1012 AM FLASH FLOOD 3 SSW OZARK 31.42N 85.67W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING REPORTED ALONG WALKER ROAD
&&
DVDLocal storm report, Apr 19, 9:22 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG ABBEVILLE 31.57N 85.25W
04/19/2015 HENRY AL EMERGENCY MNGR
SEVERAL POWER LINES DOWN AROUND ABBEVILLE. POSSIBLE
TORNADO JUST SOUTH OF ABBEVILLE BASED ON DUAL POL DATA
FROM EOX
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:47 AM CDT | Flash Flood Warning | TAE | Coffee, Dale, Geneva | 3 hr |
| Apr 19, 8:18 AM CDT | Tornado Warning | TAE | Coffee, Geneva | 27 min |
| Apr 19, 8:36 AM CDT | Tornado Warning | TAE | Dale, Henry | 24 min |
| Apr 19, 8:42 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 30 min |
| Apr 19, 8:54 AM CDT | Tornado Warning | TAE | Henry | 36 min |
| Apr 19, 8:58 AM CDT | Flash Flood Warning | TAE | Dale, Henry | 3 hr |
| Apr 19, 9:18 AM CDT | Tornado Warning | TAE | Henry | 42 min |
| Apr 19, 10:11 AM CDT | Tornado Warning | TAE | Henry, Houston | 34 min |
| Apr 19, 4:38 PM CDT | River Flood Warning | TAE | Dale | 41 hr |
Nearby
Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.